Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Health Canada Will Update Drug Labels for Testosterone Drugs to Reflect Cardiovascular Risks

Filed July 16th, 2014 Laurie

Health Canada said yesterday that it is working with drug manufacturers to update the labels for testosterone replacement drugs to reflect new safety information concerning the risk of serious and potentially life-threatening cardiovascular problems.

Testosterone replacement drugs are intended for use in men who have extremely low testosterone levels due to an underlying condition, such as a thyroid problem. According to Health Canada’s review, case reports and studies from published scientific literature show these drugs may cause serious and life-threatening strokes, heart attacks, blots clots in the lungs or legs, and an increased or irregular heart rate.

The Canadian health agency said it is working in tandem with the U.S. Food and Drug Administration (FDA), the European Medicines Agency (EMA) and other foreign regulators to update Canadian product labels regarding these cardiovascular risks. Health Canada promised to keep Canadians informed and to alert them of any such changes, as they occur.

The agency said in the statement that testosterone replacement drugs should not be prescribed to men for non-specific symptoms if laboratory tests have not confirmed low testosterone. Additionally, the drugs should not be used by women, or children under the age of 18, as the safety and effectiveness of the products have not been established in young people.

Men considering using testosterone drugs are urged to advise their healthcare provider of any current or past cardiovascular problems before taking the drugs. Symptoms of cardiovascular problems should also be reported, such as chest pain or discomfort; shortness of breath; sudden numbness in the face, arm or leg; sudden difficulty speaking or understanding; trouble with walking or seeing; headache, light-headedness, dizziness; rapid pulse; sweating; coughing up blood; swelling or pain in the leg (including ankle and foot); changes in skin color (e.g., turning pale, red or blue); a fluttering in your chest, a racing heartbeat, fainting or near fainting.

Men should also address any questions or concerns they have about testosterone products with their healthcare provider before beginning hormone therapy.

Health Canada also warned doctors to assess potential hormone therapy recipients for any cardiovascular risk factors, including existing ischemic heart disease, or prior history of cardiovascular events like heart attacks, strokes or heart failure.

Testosterone drugs like Androderm, Andriol, Delatestryl, Androgel, Axiron, Depo-Testosterone and Testim gained popularity in the U.S. thanks to ads warning men that they may have a condition known as “Low T” if they suffered from low sex drive, mood changes and energy loss. All are normal signs of aging.

Many doctors say that “Low T” is not even a real condition – it’s just a ploy by drug manufacturers to get more men to empty their wallets and line the drug companies’ pockets. Men who have normal testosterone levels can achieve “ridiculously high” hormone levels by using replacement drugs, and while that sounds like a good thing to a lot of guys, an October 2013 article in The New York Times cautioned that these men are putting themselves at risk for not only cardiovascular problems but prostate problems, as well.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!